Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

156 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Lower legs are flaking

My lower legs have suddenly become very flaky like I am peeling from a sunburn. At the moment, the only medication I am taking is a natural form of thyroid and I ve been on it for years. I ve tried to drink at least 8 glasses of mainly water everyday or herbal teas. My feet are also very, very dry.
Tue, 10 May 2011
Report Abuse
Question is related to
Diseases and Conditions ,   ,   ,  
Naturopathy & Yoga Specialist 's  Response
Hello

Your skin lacks moisture. As a external application use a good moisturiser every 3 hrs. Include good fats and oils (sunflower, olive, canola, bit of ghee) and nuts like walnut, almonds, groundnut in the diet.

Dr.Sneha
Sama Wellness Clinic

Disclaimer
I find this answer helpful
General Surgeon Dr. Swapnendu Sekhar Ghosh's  Response
welcome to healthcaremagic
it seems you are having nutritional deficiencies better you consult physician and get a clinical check up and tests done and take treatment accordingly
use some body lotion for your dry skin
besides medicines have balanced healthy high protein diet and regular exercises
I find this answer helpful
General & Family Physician Dr. Ramesh M.Vachharajani's  Response
Hi,
you seems to have multiple deficiency in your body.
Lack of calcium,iron, B complex, vitamin D and trace elements of zinc etc.
Take plenty of milk,fruits,juices and dry fruits.
Take good salt of calcium and iron.
use green vegetables.
I find this answer helpful
Dermatologist Dr. Bharat Chawda's  Response
hi!
Welcome To HealthcareMagic forum,

The skin is usually dry in case of thyroid problem.So ,probably thats one reason.
And if you have been undergoing any sun bathing ,where in your legs are exposed to direct sunlight ,then it can be a sun burn reaction.
You just have to drink plenty of water and use a god moisturizer lotion.Apply the moisturizer over wet skin i.e. just after bath.repeated use is recommended.

regards,
Dr.chawda
I find this answer helpful
  User's Response
Dr. rajesh lakhanpaul's  Response
Dear
All you symptoms are of vitiated vaat as per ayurveda. this has to be brought back to normalacy by avoiding dry and hot weather and maintaing yourself to well hydrated. Fats are known to reduce dryness add makhan in your diet. locally add glycerine and lemon to rose water and use it as moisturiser. Your problem will be solved.
Dr. Rajesh Lakhanpaul
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

My 3 1/2 month old son has a rash on his face. I thought at first it was cradle cap, as it began with some small patches of cradle cap on his scalp , with two patches on his forehead which looked exactly the same - brownish patch of skin with flaking. The cradle cap has almost gone of its own accord, but the two patches on his forehead are now quite red and flaky. The patches do crust over and sometimes appear wet . In the last two days he has also developed a rash on his cheeks which has spread to his chin and eyebrows. He has no other symptoms - no fever or cough, no runny nose or anything else. The only other redness i can find is at the top of his buttocks on his lower back. The backs of his legs, knees and elbows are all clear. He is drinking normally and sleeping well.

doctor1 MD

hello,our 91-year old mother had a venous stasis ulcer on here leg which has been cured with the help of ablation, but skin has been flaking off of her leg for weeks and we can t seem to turn the corner. our question is, how can we stop the flaking and normalize the skin on her leg?

doctor1 MD

My skin is flaking off on my legs, my socks look like I have snow in them!! I have tried different moisturisers e en one from the doctor, in the past few years I have taken lots of antibiotics due to having alpha 1 and get chest infections regular!!!

Recent questions on  Nutritional deficiency

doctor1 MD

I have a small taste bud that is a little swollen. I went to the hospital and had the doctor look at it. He said it was not cancer. But I don't know how to get it to go away.

doctor1 MD

Hello Doctor, As a typical software employee, I too have hair fall issue. I have a long silky hair which is used to be good before joining in IT industry. Its got increased recently I believe. What I have observed is, it is falling more when I do...

doctor1 MD

Hi Doctor, How much does Vit D deficiency or insufficiency has impact on Hair Loss. Does getting the Vit D levels corrected would help in hair regrowth?

doctor1 MD

My friend, Jay has a son, Jimmy, age 8, and is well-nourished so she tries to make sure that besides eating healthy that he take a daily child’s multivitamin/mineral pill that also includes 10 mg of iron. She’s particularly concerned that he get enough iron because she’s read that iron-deficiency anemia is one of the most common nutritional deficiencies in children. Therefore, she also gives him an additional iron supplement containing 30 mg of iron that was given to her at the health clinic to take because her hemoglobin levels were low. At Jimmy’s latest health check-up, the pediatrician notices that his growth rate has decreased since his check-up last year and is now below average for his age, and Mrs. Jones reports that Jimmy’s appetite has decreased lately and he hasn’t been eating as much. When closely questioned by the physician, Mrs. Jones tells him about the supplements she’s been giving her son. The doctor feels that Jimmy is indeed suffering from a nutritional deficiency, but it isn’t iron! In your essay, be sure to address the following questions and points (in essay form, don’t number or list parts of your essay):

doctor1 MD

Hie...

Iam 23 years old and had a laparotomy 3months before due to ruptured appendicitis... now iam having sudden excessive hair loss.... i have loss 60% of my hair... is this due to surgery or the possibilty of having any nutrition deficiency....??? but my physical health is in ok condition... wht should i do??? plz help me out :(



Depressed

doctor1 MD

Hi, recently my tongue became red with a burning sensation, some spots on the side and cracked tongue. It lasted about 2 weeks, recently , I noticed that my cheeks were fuller , looked like swollen. Today I have checked inside my mouth and I can see redness with spots on the cheeks and mouth (all inside) and definitely it s swollen - I can feel it when I talk or smile. Any suggestions or advise how to get rid of that swelling and redness? Thank you

doctor1 MD

hi doctor m having dark spots and blemishes on my face my age is 24 and m married , in past few months i have used topcort ,melaglow but it didn't work and also have used so many medicines but no use please tell me something for the same.

Sapna Thapa